Thunderstorm Wind, Piscataquis
- When
- July 11, 2:35 AM EST
- Where
- Piscataquis County, Lily Bay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.600, -69.520
Several trees were toppled by wind gusts estimated at 60 mph.
with a few storms becoming severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Thunderstorms developed across northern and central Maine...with a few storms becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 10, 2:43 PM EST, 11 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
343 PM EDT TUE JUL 10 2007
.SYNOPSIS...
LOW PRESSURE WILL LIFT ACROSS THE QUEBEC PROVINCE AND PULL MORE
HUMID AIR INTO THE REGION TONIGHT INTO WEDNESDAY. A COLD FRONT
APPROACHING FROM THE WEST WILL CROSS THE REGION WEDNESDAY NIGHT
AND EARLY THURSDAY. HIGH PRESSURE WILL BUILD TOWARD THE AREA
THURSDAY AFTERNOON INTO FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
SATELLITE IMAGERY INDICATING SOME CU BUILDUP MAINLY NORTH OF THE
SEA BREEZE FRONT OVER THE WESTERN PORTION OF THE CWA THIS
AFTERNOON. THIS IS IN RESPONSE TO A WEDGE OF INSTABILITY WITH
MUCAPE VALUES ABOUT 1000 TO 1500 J/KG. ALTHOUGH THE LARGE SCALE
ASCENT IS ABSENT...ENOUGH LIFT FROM OROGRAPHIC CONTRIBUTIONS MAY
RESULT IN AN ISOLATED SHOWER OR TSTM SO WILL MENTION IN THE FORECAST
FOR LATE THIS AFTERNOON/EARLY THIS EVENING.
OTHERWISE A DEVELOPING MOIST SOUTHEAST FLOW WILL DEVELOP OFF THE
GULF OF MAINE AND PUSH LOW CLOUDS AND FOG BACK INTO THE COASTAL
WATERS THIS EVENING AND THEN ACROSS MUCH OF THE CWA LATER TONIGHT.
WILL ISSUE A DENSE FOG ADVISORY FOR ZONES 10/11/15>17/29>32 FROM
MIDNIGHT UNTIL 9AM WEDNESDAY MORNING. WITH SURFACE WARM FRONT
LIFTING ACROSS THE CWA WITH MENTION SOME PATCHY DRIZZLE AS WELL.
SOME LIFT DEVELOPS IN THE VICINITY AND ALONG THE WARM FRONT SO
CANT RULE OUT AN ISOLATED SHOWER OR TWO ESPECIALLY OVER THE
WESTERN ZONES LATE TONIGHT.
EXPECT FOG TO DISSIPATE AROUND MID MORNING WEDNESDAY RESULTING IN
WARM HUMID CONDITIONS ACROSS THE CWA WEDNESDAY AFTERNOON. MODELS
ARE IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF A COLD FRONT
REACHING THE SAINT LAWRENCE VALLEY LATE WEDNESDAY AFTERNOON.
INSTABILITY INCREASES IN ADVANCE WITH MUCAPE VALUES REACHING 500
TO 1000 J/KG...LIS LOWERING TO MINUS 2 AND TT VALUES IN THE MID
40S. FOR NOW WILL MENTION ISOLATED THUNDERSTORMS MAINLY FOR THE
WESTERN ZONES WEDNESDAY AFTERNOON.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
COLD FRONT WILL CROSS THE STATE FROM WEST TO EAST WEDNESDAY NIGHT
WITH MOST LOCATIONS RECEIVING SHOWERS AFTER MIDNIGHT. BUFKIT
SOUNDINGS INDICATE WARM AIR ALOFT WILL KEEP LAPSE RATES STABLE SO
WILL DROP THUNDERSTORMS FROM SCATTERED TO ISOLATED. USED A MODEL BLEND
FOR QPF WITH MOST LOCATIONS RECEIVING BETWEEN A QUARTER TO HALF AN
INCH OF RAIN. FRONT WILL MOVE EAST OF THE STATE WITH LINGERING
SHOWERS ALONG THE MAINE AND NEW BRUNSWICK BORDER THURSDAY MORNING. HIGH
PRESSURE RIDGE WILL BUILD ACROSS THE REGION DURING THE DAY ON
THURSDAY WITH MOSTLY SUNNY CONDITIONS BY AFTERNOON. SUNNY START TO
FRIDAY BUT UPPER TROUGH APPROACHING FROM THE WEST MAY INCREASE
CLOUDS LATE IN THE DAY. SHORTWAVE TROUGH EJECTING FROM THE MEAN
TROUGH TO OUR WEST MAY CROSS THE STATE FRIDAY NIGHT WITH POSSIBLE
SHOWERS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER TROUGH ANCHORED JUST TO OUR WEST WILL PRODUCE UNSETTLED
WEATHER ACROSS THE REGION INTO EARLY NEXT WEEK. SHORTWAVE TROUGHS
ROTATING THROUGH THE UPPER TROUGH WILL CROSS THE STATE PRODUCING
SHOWERS AT TIMES. FORECASTING THE TIMING OF THESE SHORTWAVE
TROUGHS WILL BE DIFFICULT AT BEST THIS FAR OUT SO CONFIDENCE LOW
ON WHEN SHOWERS WILL ACTUALLY OCCUR. USED HPC GRIDS AS THE
BASELINE AND THEN A COMBO OF GFS AND ECMWF TO TRY AND FORECAST
SHOWERS DURING THIS PERIOD. BEST PREDICTION AT THIS TIME IS FOR
PRIMARILY DRY DAY ON SATURDAY BUT SHOWERS POSSIBLE AT TIMES SUNDAY
THROUGH MONDAY.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CURRENT VFR CONDITIONS WILL DETERIORATE AS A MOIST SOUTHEAST FLOW
DEVELOPS RESULTING IN LOW CLOUDS AND FOG TO OVERSPREAD MOST OF THE
CWA TONIGHT INTO WEDNESDAY MORNING. IFR CONDITIONS ARE EXPECTED
ACROSS MUCH OF THE CWA MAINLY AFTER MIDNIGHT INTO MID MORNING
WEDNESDAY...THEN VFR CONDITIONS RETURN FOR THE WEDNESDAY AFTERNOON.
VFR CONDITIONS WILL LOWER TO MVFR IN SHOWERS AS A COLD FRONT
CROSSES THE STATE WEDNESDAY NIGHT. MVFR CONDITIONS WILL IMPROVE TO
VFR CONDITIONS THURSDAY MORNING AS A HIGH PRESSURE RIDGE BUILDS
ACROSS THE REGION. VFR CONDITIONS TO CONTINUE SATURDAY AND SUNDAY
BUT MAY LOWER TO MVFR AT TIMES IN ANY SHOWERS.
&&
.MARINE...
NEAR TERM: MAIN CONCERN WILL BE DENSE FOG OVERSPREADING THE WATERS
WITH VISIBILITY LOWERING TO BELOW A MILE FROM THIS EVENING THROUGH
WEDNESDAY. OTHERWISE EXPECT WINDS/SEAS TO REMAIN BELOW SCA
CRITERIA THROUGH THE NEAR TERM PERIOD.
SHORT TERM: MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE WATERS
WEDNESDAY NIGHT WITH WIDESPREAD DENSE FOG. COLD FRONT WILL
APPROACH FROM THE WEST WEDNESDAY NIGHT AND CROSS THE WATERS
THURSDAY MORNING WITH POSSIBLE SHOWERS. WINDS AND SEAS WILL
INCREASE TO JUST BELOW SCA CRITERIA IN ADVANCE OF THE FRONT
WEDNESDAY NIGHT. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT
WHICH SHOULD DISSIPATE FOG OVER THE WATERS DURING THE DAY ON
THURSDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY
FOR MEZ010-011-015>017-029>032.
MARINE...NONE.
&&
NEAR TERM...FITZSIMMONS
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...FITZSIMMONS
MARINE...FITZSIMMONS/FOSTERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 355 PM EDT TUE JUL 10 2007 ANZ050-MEZ001>006-112000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 355 PM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-112000- COASTAL HANCOCK-COASTAL WASHINGTON- 355 PM EDT TUE JUL 10 2007 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ010-011-015>017-031-032-112000- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 355 PM EDT TUE JUL 10 2007 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FITZSIMMONS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 211 AM EDT WED JUL 11 2007 MEZ010-031-110800- CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... DOVER-FOXCROFT...MILO...GUILFORD 211 AM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL ACROSS THE REGION... STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF PISCATAQUIS COUNTY THROUGH 4 AM EDT. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY GUSTY WINDS TO 45 MPH AND HAIL UP TO A HALF AN INCH. IN ADDITION...BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED. IF THREATENING WEATHER APPROACHES TAKE SHELTER. DUDA
The Caribou radar (KCBW), 141 km away, was scanning. The volume nearest the first event began at 07:35 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were toppled by wind gusts estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50346, 50348.